What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 3, 12:46 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 3, 12:46 PM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1246 PM EST Sun Mar 3 2019
UPDATE FOR AVIATION...
PREV DISCUSSION... /Issued 409 AM EST Sun Mar 3 2019/
.Enhanced Severe Thunderstorm Threat For Today...
SHORT TERM /Today through Monday/...
The only concern this period will be to watch and monitor
for severe thunderstorm development as a surface wave rides
along a cold front and moves across the ATL/AHN areas this
afternoon. SPC has indicated an "Enhanced" risk area covering
almost all of central GA and a "Slight" risk area over the
ATL/AHN areas. The most likely impacts will be damaging straight
line winds and a few tornadoes, mainly this afternoon but possibly
into early evening for far eastern and southern portions of central
GA.
Storm chances end quickly tonight with rain chances ending thereafter.
Other than varying clouds, Monday is expected to be dry.
Forecast high temperatures are expected to be above normal for
much of the area except the far N/NW where highs will be near to
below normal. Forecast high temperatures are running about 6-16
degrees below normal for Monday. Forecast low temperatures are running
roughly within several degrees of normal tonight.
Overall confidence is medium to high.
BDL
LONG TERM /Monday Night through Saturday/...
While the main focus continues to be with the severe weather
potential today, the long term remains fairly quiet with a dry and
abnormally cold ridge dominated period from Tuesday thru
Thursday. A weak disturbance and increased moisture brings some
shower chances back to the area for Friday, then an amplifying
trough and attendant frontal system could bring more widespread
rain late Saturday into Sunday. Some discrepancies exist on
strength and timing this far out in the forecast, though some
thunderstorms couldn't be ruled out.
Temps will drop to near 15 to 20 degrees below normal for Tues/Wed
with highs only in the 40s to low 50s for most areas. The coldest
morning will be Wednesday as most areas will have lows in the low
to mid 20s with even some teens in the far north.
Baker
&&
.AVIATION...
18Z Update...
MVFR conditions expected until line of TSRA with potential gusts
to at least 35kts for a short time arrives airports between 19Z-
23Z today. AFter line moves through, winds will become WNW and
increase to 10-12kts then become NW and increase to 12-15kts with
gusts to 25kts after 02Z. Low MVFR to near IFR cigs likely all
night even though precip moves out. Clearing to VFR likely after
15Z Mon.
//ATL Confidence...18Z Update...
Medium confidence on MVFR/IFR timing and TSRA timing.
Medium to high confidence for all other elements.
SNELSON
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 65 37 52 31 / 100 70 0 10
Atlanta 64 35 45 27 / 100 60 0 10
Blairsville 59 30 41 21 / 100 60 0 0
Cartersville 58 34 44 24 / 100 30 0 0
Columbus 72 39 51 33 / 100 70 5 30
Gainesville 60 35 47 28 / 100 60 0 5
Macon 75 40 54 33 / 100 100 5 30
Rome 55 33 44 23 / 100 20 0 0
Peachtree City 66 36 48 28 / 100 60 0 20
Vidalia 78 46 58 40 / 100 100 10 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 8 PM EST this evening for the following
zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee...
Clarke...Clayton...Coweta...Crawford...Crisp...Dodge...Dooly...
Emanuel...Fayette...Glascock...Greene...Hancock...Harris...
Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Macon...Marion...Meriwether...Monroe...
Montgomery...Morgan...Muscogee...Newton...Oconee...Oglethorpe...
Peach...Pike...Pulaski...Putnam...Rockdale...Schley...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson.
&&
SHORT TERM...SNELSON
LONG TERM....Deese
AVIATION...SNELSON
Hazardous weather outlook, Mar 3, 1:03 PM EST, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
103 PM EST Sun Mar 3 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
103 PM EST Sun Mar 3 2019
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
...Tornado Watch For Central Georgia Through Early Evening...
There is an Enhanced to Slight Risk of strong to severe
thunderstorms across much of the area this afternoon and evening
along and ahead of an approaching cold front. Possible hazards
include isolated to scattered tornadoes, damaging winds, and heavy
rainfall/flooding. The greatest chance for severe weather will be
across central Georgia and portions of north Georgia, generally
along and south of the I-20 to I-85 corridor including the Atlanta
metro area. Areas along and south of a Columbus to Macon line will
be most susceptible to strong longer lived tornadoes.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Abnormally cold temperatures are expected Monday through
Wednesday. The coldest morning will be Wednesday with most areas
in the low to mid 20s. Such sub freezing temps could be of concern
to some exposed vegetation or crops.
Some more widespread rainfall could return to the area for
Saturday into Sunday and thunderstorms cannot be ruled out, though
uncertainty exists with the system this far out in the forecast.
Otherwise, no hazardous weather is expected at this time Monday
through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested for 11 AM to 9 PM today across all
of central Georgia and portions of north Georgia, along and south
of the I-20 to I-85 corridor including the Atlanta metro area.
Severe weather can also be reported through the web by going to
weather.gov/atlanta.
In the hours before
Special weather statement, Mar 3, 1:14 PM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
114 PM EST SUN MAR 3 2019
GAZ078-079-089-031900-
Harris GA-Talbot GA-Muscogee GA-
114 PM EST SUN MAR 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS...
SOUTHWESTERN TALBOT AND MUSCOGEE COUNTIES UNTIL 200 PM EST...
At 114 PM EST...a strong thunderstorm was over Monterey Heights, or
over Smiths...moving northeast at 40 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Columbus, Waverly Hall, Geneva, Bibb City, Upatoi, Ellerslie, Saint
Marys Hills, Edgewood, Flat Rock, Highland Park, Laurel Hills, Green
Island Hills, Vista Terrace, Cataula, Columbus Metropolitan Airport,
Baughville, Rose Hill, Olive Branch, Kenwood and Midland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3285 8468 3284 8467 3259 8451 3243 8497
3244 8497 3245 8500 3250 8500 3252 8501
3255 8503 3256 8504 3258 8507 3261 8508
TIME...MOT...LOC 1814Z 237DEG 34KT 3250 8509
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 3, 1:18 PM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
118 PM EST SUN MAR 3 2019
GAZ022-023-025-032>038-045>047-055-057-031900-
Walton GA-Rockdale GA-Forsyth GA-Gwinnett GA-Henry GA-Hall GA-
Jackson GA-North Fulton GA-Barrow GA-Cobb GA-Clayton GA-DeKalb GA-
Oglethorpe GA-Clarke GA-Oconee GA-
118 PM EST SUN MAR 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR WALTON...ROCKDALE...FORSYTH...
GWINNETT...NORTHWESTERN HENRY...SOUTHERN HALL...JACKSON...NORTH
FULTON...BARROW...NORTHERN COBB...NORTHEASTERN CLAYTON...DEKALB...
WESTERN OGLETHORPE...CLARKE AND OCONEE COUNTIES UNTIL 200 PM EST...
At 118 PM EST...a line of strong thunderstorms was along a line
extending from near Marietta to Little Five Points to Ellenwood...and
moving northeast at 70 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Gainesville, Lawrenceville, Decatur, Conyers,
Winder, Monroe, Jefferson, Commerce, Cumming, Watkinsville, Athens,
Sandy Springs, Roswell, Johns Creek, Alpharetta, Smyrna, Dunwoody and
Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3432 8365 3427 8359 3426 8353 3412 8336
3405 8339 3402 8331 3384 8322 3377 8346
3382 8351 3375 8356 3368 8381 3374 8391
3364 8394 3354 8429 3375 8439 3399 8468
3407 8448 3407 8442 3410 8442 3440 8370
TIME...MOT...LOC 1818Z 246DEG 59KT 3395 8459 3377 8436 3362 8429
WIND...40MPHSpecial weather statement, Mar 3, 2:14 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EST SUN MAR 3 2019
GAZ085-086-097-098-111-112-032000-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
214 PM EST SUN MAR 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...WESTERN
EMANUEL...TREUTLEN...SOUTHERN JOHNSON...NORTHERN MONTGOMERY AND
SOUTHEASTERN LAURENS COUNTIES UNTIL 300 PM EST...
At 213 PM EST...a strong thunderstorm was over Cedar Grove, moving
northeast at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Soperton, Alamo, Mount Vernon, Glenwood, Adrian, Ailey, Higgston,
Tarrytown, Lothair, Landsburg, Cedar Grove, Orland, Rockledge,
Orianna, Norristown, Barnhill, Kibbee, Minter, Lowery and Blackville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3215 8291 3218 8287 3220 8289 3218 8293
3226 8300 3261 8265 3246 8242 3229 8243
3222 8244 3211 8288
TIME...MOT...LOC 1913Z 236DEG 30KT 3223 8287
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 3, 2:40 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
240 PM EST SUN MAR 3 2019
GAZ076-085-086-032030-
Jefferson GA-Emanuel GA-Johnson GA-
240 PM EST SUN MAR 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...NORTHERN
EMANUEL AND EASTERN JOHNSON COUNTIES UNTIL 330 PM EST...
At 239 PM EST...a strong thunderstorm was over Meeks, moving
northeast at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Swainsboro, Wadley, Summertown, Kite, Three Points, Dellwood, Modoc,
Canoochee, Meeks, Blundale and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3253 8258 3259 8267 3261 8267 3263 8273
3291 8242 3287 8230 3284 8232 3283 8230
3283 8226 3280 8221 3281 8215 3269 8209
TIME...MOT...LOC 1939Z 240DEG 29KT 3260 8260
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 3, 2:56 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
256 PM EST SUN MAR 3 2019
GAZ069>071-081-032045-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
256 PM EST SUN MAR 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR...MONROE...
EASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 345 PM EST...
At 256 PM EST...a line of strong thunderstorms was along a line
extending from Big Lazer Creek Wma to Salem...and moving northeast at
45 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Forsyth, Yatesville, Culloden, Lincoln Park, Bolingbroke,
Dames Ferry, Redbone Crossroads, Russellville, Brent, Musella,
Redbone, Logtown, Salem and Collier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3273 8424 3274 8423 3274 8424 3273 8426
3276 8430 3276 8434 3278 8435 3277 8436
3278 8438 3284 8442 3282 8444 3283 8444
3310 8392 3302 8372 3301 8373 3297 8372
3271 8415
TIME...MOT...LOC 1956Z 244DEG 37KT 3279 8439 3275 8418
WIND...50MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 805575, 805576, 805563, 810658, 805564, 805579, 810661, 805581, 805566, 805567, 810678, 810567, 810569, 810576, 810580, 810583, 810588, 810595, 810598, 810604, 810616, 810639, 810646.